MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903200
Medical Device Problem Codes Nonstandard Device (1420); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: date of event was approximated to 10/01/2025 based on the date the manufacturer became aware of the event.Block e1: initial reporter facility name: (b)(6) hospital.Block h6: device code a0501 captures the reportable event of coil detachment.
 
Event or Problem Description
It was reported that a stone cone retrieval coil was about to be used on a procedure.During unpacking, it was observed that the coil winding was different from usual, and the wire of basket was found damaged.Additionally, there was a separation and detachment of the basket part.The procedure was completed with another of the same device with no patient complications.
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to 10/01/2025 based on the date the manufacturer became aware of the event.Block e1: initial reporter facility name: (b)(6) medical center.Block h6: device code a0501 captures the reportable event of coil detachment.Block h11: investigation results.The returned stone cone was analyzed, and a visual evaluation noted that the coil was tangled.Functional examination was performed and it was noticed that it was unable to close the coil all the way.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.The ifu states that, if resistance is encountered while attempting to withdraw the coil do not exert excessive force.To release the object from the device, advance the sheath to straighten the coil and remove the device.With all the available information, boston scientific concludes that the reported event was not confirmed.Based on the analysis, there was no detachment or separation observed.However, it was noticed that the coil was tangled, and it was clearly observed defects during product analysis.This is most likely that the damage was caused by using excessive force or manipulation.Additionally, the tangled noted on the cone prevented the cone from fully opening or closing.It is probable that when they were testing the coil during preparation force was exerted causing the wiring deformation.Taking all available information into consideration, the most probable cause of this complaint is unintended use error caused or contributed to event, indicating that interaction between the user and the device caused or contributed to the error.
 
Event or Problem Description

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
LAKE REGION MEDICAL
31c butterfield trail
el paso TX 79906
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23511886
Report Number2124215-2025-81366
Device Sequence Number9667180
Product Code FGO
UDI-Device Identifier08714729430223
UDI-Public(01)08714729430223(17)270515(10)9081415
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063903200
Device Catalogue Number390-320
Device Lot Number0009081415
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown